Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
172 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Elestrin?

I had a hysterectomy when I was 45 (after having twins at 41- children 4 and 5) and have been on hormone replacement treatment since. I am now 65 (effective 8/1/17) and my new drug coverage (UHC/Optum RX) has denied my prescription of Elestrin Gel, stating this product is on the high risk list and is not recommended in patients 65 and older due to a higher risk potential for side effects . They don t say what the risks are. Also, pre- 65, my medical was administered by UHC with the drugs with Optum RX. Funny that one month it is acceptable and the next when I get to Medicare, there is a concern about the risks. I have a new GYN, who was referred to me by my OB/GYN that I went to for 30 years and recently retired. UHC also asked f I had a failure, contraindication or intolerance to two of the following formulary alternatives: Citalopram, fluoxetine, gabapentin, and venlafaxine. How would I know? I have only used Premarin and Elestrin. What input can you give me as the risks that Elestrin may present.
Thu, 9 Aug 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

My opinion is that Elestrin is not recommended for women after 50 because it causes detrimental health hazards, like it can trigger cardiovascular dysfunction, stroke, breast neoplasms, endometrial cancers, hyperthyroidism, visual abnormalities, fluid retention, malignant neoplasms, venous thrombosis, cognitive abnormalities and dementia.

You can consult your gynecologist and take any other medication, which is safer for you. Medications are prescribed according to the diagnosed pathology of the patient, every patient is unique.

Hope I have answered your query.

Take care.

Regards,

Dr Nupur K
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have a rash everywhere, with what looks like some blisters, some have yellow pus in them, some have clear liquid, others are patches of red, I...